Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 142, NWS Charleston, SC

June 15, 2008Beaufort County, Jasper County, South Carolina; Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 15, 2008, 3:19 PM EDT for Beaufort County, Jasper County, South Carolina; Chatham County, Georgia. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2008, 3:19 PM EDT (19:19 UTC)
Expired
Jun 15, 2008, 4:15 PM EDT
In force
56 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Chatham County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 74 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 3:26 PM EDTHAIL 0.753 E Savannah, GAPUBLIC REPORTED PENNY SIZE HAIL LASTED FOR 10 MINUTES ON WOODMARSH ISLAND.
Jun 15, 3:28 PM EDTHAIL 12 E Thunderbolt, GATRAINED SPOTTER REPORTED NICKEL TO QUARTER SIZE HAIL BETWEEN THUNDERBOLT AND WOODMARSH ISLAND.
Jun 15, 3:35 PM EDTTSTM WND DMGThunderbolt, GAE.M. REPORTED TREE DOWN ON POWER LINE AT WATERS AVE AND 70TH. NUMEROUS POWER OUTAGES REPORTED. SMALL HAIL OF UNKNOWN SIZE ALSO OBSERVED.
Jun 15, 3:39 PM EDTHAIL 13 E Savannah, GAPUBLIC REPORTED QUARTER SIZE HAIL FALLING FOR 5 MINUTES ON WOODMARSH ISLAND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
583 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 151920
SVRCHS
GAC051-SCC013-053-152015-
/O.NEW.KCHS.SV.W.0142.080615T1919Z-080615T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
319 PM EDT SUN JUN 15 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  EXTREME SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 415 PM EDT

* AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE       
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE   
  LOCATED ALONG A LINE EXTENDING FROM RIVERSIDE TO SANDFLY...OR      
  ALONG A LINE EXTENDING FROM 10 MILES EAST OF SAVANNAH TO           
  SAVANNAH...MOVING EAST AT 6 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  THUNDERBOLT...SANDFLY...
  ISLE OF HOPE...
  SKIDAWAY ISLAND...
  WILMINGTON ISLAND...
  TYBEE ISLAND...

ADDITIONAL DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER
COMMUNITIES IN THE WARNED AREA.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3197 8125 3212 8093 3212 8078 3206 8089
      3204 8089 3204 8085 3201 8083 3194 8092
      3195 8095 3193 8097 3192 8095 3186 8101
TIME...MOT...LOC 1919Z 268DEG 6KT 3208 8091 3202 8108

$$

33
3 follow-up statements
000 
WWUS52 KCHS 151935
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT SUN JUN 15 2008

GAC051-SCC013-053-152015-
/O.CON.KCHS.SV.W.0142.000000T0000Z-080615T2015Z/
BEAUFORT SC-CHATHAM GA-JASPER SC-
335 PM EDT SUN JUN 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EXTREME SOUTHEASTERN JASPER...SOUTHERN CHATHAM AND EXTREME
SOUTHWESTERN BEAUFORT COUNTIES...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GOLDEN ISLES TO LYNHURST...
OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF SAVANNAH TO
SAVANNAH...MOVING EAST AT 7 MPH.

AT 328 PM EDT...TRAINED WEATHER SPOTTERS REPORTED NICKEL TO QUARTER 
SIZED HAIL BETWEEN THUNDERBOLT AND WOODMARSH ISLAND.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ISLE OF
HOPE...RIVERSIDE...SANDFLY...SAVANNAH...SKIDAWAY ISLAND...
THUNDERBOLT...TYBEE ISLAND...VERNONBURG...WHITE BLUFF...WILMINGTON
ISLAND AND WINDSOR FOREST.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3197 8125 3212 8093 3212 8078 3206 8089
      3204 8089 3204 8085 3201 8083 3194 8092
      3195 8095 3193 8097 3192 8095 3186 8101
TIME...MOT...LOC 1935Z 268DEG 6KT 3207 8091 3200 8110

$$

33
000 
WWUS52 KCHS 152005
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT SUN JUN 15 2008

GAC051-SCC013-053-152015-
/O.CON.KCHS.SV.W.0142.000000T0000Z-080615T2015Z/
BEAUFORT SC-CHATHAM GA-JASPER SC-
405 PM EDT SUN JUN 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EXTREME SOUTHEASTERN JASPER...SOUTHERN CHATHAM AND EXTREME
SOUTHWESTERN BEAUFORT COUNTIES...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR REPORTED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM DAUFUSKIE ISLAND TO PIN 
POINT...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF HILTON 
HEAD ISLAND TO 6 MILES SOUTH OF SAVANNAH...MOVING EAST AT 7 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ISLE OF
HOPE...RIVERSIDE...SANDFLY...SAVANNAH...SKIDAWAY ISLAND...
THUNDERBOLT...TYBEE ISLAND...VERNONBURG...WHITE BLUFF...WILMINGTON
ISLAND AND WINDSOR FOREST.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3197 8125 3212 8093 3212 8078 3206 8089
      3204 8089 3204 8085 3201 8083 3194 8092
      3195 8095 3193 8097 3192 8095 3186 8101
TIME...MOT...LOC 2005Z 268DEG 6KT 3207 8085 3196 8109

$$

33
000 
WWUS52 KCHS 152013
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT SUN JUN 15 2008

GAC051-SCC013-053-152023-
/O.EXP.KCHS.SV.W.0142.000000T0000Z-080615T2015Z/
BEAUFORT SC-CHATHAM GA-JASPER SC-
413 PM EDT SUN JUN 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN JASPER...
SOUTHERN CHATHAM AND EXTREME SOUTHWESTERN BEAUFORT COUNTIES WILL
EXPIRE AT 415 PM EDT...

AT 408 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3197 8125 3212 8093 3212 8078 3206 8089
      3204 8089 3204 8085 3201 8083 3194 8092
      3195 8095 3193 8097 3192 8095 3186 8101
TIME...MOT...LOC 2013Z 268DEG 6KT 3207 8083 3196 8107

$$

33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:53 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 15, 1:53 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
153 PM EDT SUN JUN 15 2008

.SYNOPSIS...
A LOW PRES TROUGH WILL STALL OVER THE EASTERN CAROLINAS AND EAST
CENTRAL GEORGIA THROUGH MON. A COLD FRONT WILL APPROACH FROM THE
NW ON TUE AND PUSH THROUGH THE REGION TUE NIGHT. HIGH PRES WILL
THEN BUILD IN FOR MID TO LATE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WATER VAPOR AND VISIBLE SATELLITE IMAGERY CURRENTLY LINE UP RATHER
WELL WITH BOTH NAM AND LOCAL WRF MOISTURE PROGS. DEEPER MOISTURE
IS LINING UP WITH SFC AND H5 TROF AXES THAT OVER THE SC MIDLANDS
AND CSRA THAT WILL SIHFT TO THE COAST THIS AFTN AND EVE. COMBINING
THESE FEATURES WITH A MODEST SEABREEZE AND THE LOW-MID LVL
CONVERGENCE WILL BE AVAILABLE TO WORK WITH PWATS IN EXCESS OF 1.5
INCHES TO PRODUCE SCT SHWRS/TSTMS THIS AFTN...BUT THE QUESTION
BECOMES WHICH OF SC OR GA WILL SEE THE BETTER COVERAGE ALONG WITH
STRONGER STORMS. ALL MODELS HAVE BEEN FAIRLY CONSISTENT THE LAST
FEW RUNS OF SHOWING CONVECTION BREAKING OUT AWAY FROM THE
COAST...BUT THE NAM SHOWS A STRONGER VORT MAX COMING OUT OF AL
THROUGH SRN GA WHILE THE GFS SHOWS A STRONGER VORT MAX OVER
UPSTATE SC SHIFTING TWD THE COAST. ALSO UNNERVING IS THAT BOTH NAM
AND RUC INDICATE A POOLING OF MUCH HIGHER SBCAPES /1800-2500 J/KG/
OVER COASTAL SC WHICH WOULD MEAN BETTER INSTABILITY WITH WHICH THE
APPROACHING SFC TROF CAN WORK. THE POOLING OF CAPES MATCHES UP
WITH THE MODIFIED 12Z KCHS RAOB THAT INDICATES OVER 2500 J/KG
SBCAPE. OF COURSE...HAVING ADDITIONAL SUNSHINE THIS MORNING OVER
COASTAL LOCALES IS ANOTHER FACTOR...SO AM STILL THINKING THERE
WILL BE GOOD COVERAGE ALONG AND E OF I95 IN SE SC WHILE SE GA
SHOULD SEE GOOD COVERAGE THROUGHOUT DUE TO THE PROXIMITY OF THE
TROUGH. HAVE MAINTAINED LIKELY POPS FOR THIS AFTN...BUT HAVE
TWEAKED THE TIMING OF THE POPS BY DELAYING THE ONSET OF PRECIP AS
THE RUC/NAM/SREF ARE MUCH MORE PESSIMISTIC THAN THE CURRENT SPARSE
RETURNS ON AREA RADARS.

AS FOR THE STRENGTH OF STORMS...NOT ONLY IS THE SBCAPE POOLING IN
SE SC DISTURBING BUT SO IS THE WBZ OFF THE MODIFIED 12Z KCHS RAOB
WHICH COMES IN AT JUST UNDER 10 KFT WHICH ACTUALLY DOES MATCH UP
RATHER WELL WITH SHORT-TERM MODEL PROGS AROUND 21Z THIS AFTN.
CONSIDERING THAT WBZ/S OF OTHER AREA SOUNDINGS AROUND KCHS ARE
CLOSER TO 12 KFT...THERE MAY BE A BIT GREATER THREAT OF SEVERE
HAIL THAN PREVIOUSLY THOUGHT ALONG WITH MICROBURSTS. HOWEVER...
SINCE COVERAGE OF ANY STRONG/SEVERE STORMS WILL BE LIMITED AND THE
HAZARDOUS WX OUTLOOK ALREADY HAS MENTION OF STRONG STORM
HAZARDS... WILL LEAVE WELL ENOUGH ALONE AND MONITOR THE EVOLVING
CONVECTIVE ENVIROMENT.

MAX TEMPS LOOK ON TRACK TO MEET PREVIOUSLY ADVERTISED HIGHS BUT
HAVE MODIFIED HOURLY TEMP TRENDS GIVEN INCREASING CLOUD COVER FROM
THE WEST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE DEEP MOISTURE BELT AXIS WILL SHIFT INTO SE GEORGIA TONIGHT. SHOWERS
AND TSTMS WILL LIKELY LOSE THEIR INTENSITY AND COVERAGE FROM NW TO SE
OVERNIGHT BUT THE EVENING COULD FEATURE SOME HEAVY RNFL PRODUCING
STORMS LINGERING ALONG THE COAST...ESPECIALLY TO THE S OF BEAUFORT.
CONVECTIVE DEBRIS WILL LIKELY NOT THIN UNTIL LATE TONIGHT OVER MOST
AREAS...THEN PTCHY FOG MAY FORM AWAY FROM THE COAST TOWARD SUNRISE.
WE ALLOWED LATER SHIFTS TO INVESTIGATE THIS AFTER AFTER CONVECTIVE
PATTERN BECOMES CLEARER LATER TODAY RATHER THAN ADD TO OUR PACKAGE
AT THIS TIME.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...
MEDIUM RANGE GUIDANCE IS IN RELATIVELY GOOD AGREEMENT THROUGHOUT THE
EXTENDED PERIOD THIS MORNING GIVEN THE AMPLITUDE AND STRENGTH OF THE
UPPER LEVEL PATTERN. TROUGHING AND DEEP MOISTURE WILL LINGER OVER
THE FORECAST AREA MONDAY...THEN SHIFT OFFSHORE MONDAY NIGHT AS A
COLD FRONT AND UPPER LEVEL TROUGH BEGIN TO APPROACH THE REGION FROM
THE NORTHWEST. WILL CONTINUE TO CARRY CHANCE POPS MONDAY...THEN
TAPER TO SLIGHT CHANCE MONDAY EVENING WITH DRY CONDITIONS THEN
EXPECTED OVERNIGHT.

TUESDAY AND TUESDAY NIGHT ARE BEGINNING TO LOOK MUCH MORE
INTERESTING AS THERE WILL BE AN ABUNDANCE OF UPPER LEVEL DYNAMIC
FORCING IN PLACE ACROSS THE SOUTHEAST UNITED STATES FOR THIS TIME OF
YEAR. GIVEN THE APPROACH OF A FAIRLY STRONG COLD FRONT AND UPPER
LEVEL TROUGH WITH PLENTY OF LOW LEVEL MOISTURE REMAINING IN PLACE
ACROSS THE AREA...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS THE REGION BY MID-LATE AFTERNOON AND LINGER INTO THE
EVENING HOURS. ATTENTION THEN TURNS TO THE POTENTIAL FOR SEVERE
WEATHER. THE FORECAST AREA WILL BE IN THE RIGHT REAR QUADRANT OF A
90+ KT H25 JET AND WITH DECENT MID-LEVEL LAPSE RATES OF 6 TO 6.5
C/KM AND 0-6 KM BULK SHEAR VALUES ON THE ORDER OF 35 TO 45 KT
SUPPORTIVE OF ORGANIZED CONVECTION...CERTAINLY CAN/T DOWNPLAY THE
SEVERE POTENTIAL. THEREFORE...WILL MENTION THE POSSIBILITY OF SEVERE
THUNDERSTORMS IN THE MORNING HAZARDOUS WEATHER OUTLOOK...WITH MAIN
HAZARDS EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS.

THE WEATHER PATTERN QUIETS DOWN QUICKLY BY MID TO LATE WEEK AS HIGH
PRESSURE BUILDS FROM THE NORTH...PUSHING HIGHER SURFACE DEWPOINTS
WELL SOUTH OF THE FORECAST AREA. WILL THEREFORE RUN WITH A RAIN FREE
FORECAST WEDNESDAY THROUGH THURSDAY NIGHT.

DEEPER MOISTURE WILL SLOWLY BE ON THE INCREASE BY LATE WEEK AND
HEADING INTO THE UPCOMING WEEKEND...SO WILL CARRY SLIGHT CHANCE OR
LOW CHANCE POPS FRIDAY AND SATURDAY.

TEMPERATURES THROUGH THE PERIOD WILL GENERALLY RUN NEAR TO SLIGHT
ABOVE CLIMATOLOGY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
IFR TSTMS HAVE DEVELOPED OVER/ARND KCHS WHILE ISOLD SHWRS/TSTMS
HAVE DEVELOPED NEAR KSAV. FOR THE FIRST FEW HOURS OF THE 18Z TAF
SET...SHWRS/TSTMS WILL BE MORE PREVALENT AROUND KCHS THAN KSAV
ALTHOUGH HAVE INCLUDED TEMPO GROUPS FOR BOTH SITES. CONVECTION
WILL CONTINUE NEAR BOTH SITES THROUGH THE LATE EVENING HOURS...
THEN GRADUALLY SUBSIDE AFTER 04Z.

ONCE THE RAIN ENDS AND WINDS DIE DOWN LATE...THERE IS A CHANCE OF
MVFR GROUND FOG LATE. AM NOT CONFIDENT IN ITS DEVELOPMENT SO HAVE
HELD OFF ITS INCLUSION ATTM. VFR CONDS WILL THEN PREVAIL AFTER
DAYBREAK TMRW...BUT CONVECTION IS AGAIN POSSIBLE AROUND MIDDAY
TMRW SO HAVE INCLUDED CB MENTION FOR NOW.

EXTENDED AVIATION OUTLOOK...POSSIBILITY OF MVFR OR LOWER CONDITIONS
MON AFTERNOON...MAINLY IN THE VICINITY OF CONVECTION. VFR LOOKS
LIKELY MON NIGHT INTO THU.

&&

.MARINE...
WINDS HAVE SHIFTED TO SOLIDLY OFFSHORE IN THE POST-DAWN HOURS
/DIRECTIONS FROM 250-280 DEGREES/ AT AROUND 10 KTS. AS GOOD
HEATING CONTINUES AND THE SEABREEZE DEVELOPS...WINDS WILL BACK TO
MORE OF A SLY COMPONENT BUT REMAIN GENERALLY SW TO SSW WITH A
SLIGHT INCREASE TO NEAR 15 KT BUT THIS WILL NOT BE ENOUGH TO RAISE
SEAS APPRECIABLY. OVERALL...CONDITIONS WILL REMAIN BELOW SCA
LEVELS THROUGH THIS AFTN INTO TONIGHT.

A COLD FRONT WILL APPROACH THE WATERS FROM THE NORTHWEST MONDAY
THROUGH TUESDAY...THEN PUSH SOUTHWARD THROUGH THE WATERS TUESDAY
NIGHT. HIGH PRESSURE WILL THEN BUILD FROM THE NORTH WEDNESDAY AND
THURSDAY. EXPECT FAIRLY STRONG NOCTURNAL WIND SURGES BOTH MONDAY
NIGHT AND TUESDAY NIGHT IN ADVANCE OF THE APPROACHING COLD FRONT. IN
FACT...GRADIENT MIGHT PINCH ENOUGH LATE TUESDAY AFTERNOON THROUGH
TUESDAY NIGHT FOR SMALL CRAFT ADVISORIES TO BE NEEDED ACROSS
PORTIONS OF THE WATERS. CONDITIONS WILL IMPROVE QUICKLY FOR
WEDNESDAY THROUGH THURSDAY AS HIGH PRESSURE BUILDS BACK INTO THE
REGION.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 15, 4:31 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
431 AM EDT SUN JUN 15 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-161000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
431 AM EDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS...THE COMBINATION OF A WEAK FRONTAL
BOUNDARY...A SEA BREEZE...AND AN UNSTABLE AIR MASS MAY LEAD TO
THE DEVELOPMENT OF A FEW STRONG THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING. GUSTY WINDS...SMALL HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STRONG
THUNDERSTORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH THE REGION FROM
THE NORTHWEST TUESDAY AND PUSH SOUTHWARD THROUGH THE AREA TUESDAY
NIGHT. THE COLD FRONT PUSHING INTO AN UNSTABLE AIRMASS...ALONG WITH A
VIGOROUS SEA BREEZE DEVELOPING TUESDAY AFTERNOON IS EXPECTED TO
RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS BY MID TO
LATE AFTERNOON...SOME OF WHICH MAY BECOME SEVERE. THE POTENTIAL
FOR SEVERE WEATHER IS EXPECTED TO LINGER INTO THE EVENING...THEN
DIMINISH AFTER MIDNIGHT AS THE COLD FRONT PUSHES SOUTH OF THE
AREA. LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE MAIN HAZARDS
FROM ANY SEVERE THUNDERSTORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 15, 12:49 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1249 PM EDT SUN JUN 15 2008

SCZ043-044-050-151715-
CHARLESTON-DORCHESTER-INLAND COLLETON-
1249 PM EDT SUN JUN 15 2008

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY...COLLETON
COUNTY AND CHARLESTON COUNTY THROUGH 115 PM EDT...

AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR NEYLES...OR ABOUT
12 MILES SOUTHEAST OF WALTERBORO...MOVING EAST AT 13 MPH.

AREAS IN AND AROUND DELEMAR CROSSROADS AND JACKSONBORO WILL BE
IMPACTED THROUGH 115 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 15, 1:10 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
110 PM EDT SUN JUN 15 2008

SCZ043>045-049-050-151815-
BERKELEY-CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
110 PM EDT SUN JUN 15 2008

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...DORCHESTER
COUNTY...COLLETON COUNTY AND CHARLESTON COUNTY THROUGH 215 PM EDT...

AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
GUSTY WINDS OF 30 TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LADSON TO NEYLES...OR ALONG A LINE EXTENDING FROM
SUMMERVILLE TO 7 MILES SOUTHEAST OF WALTERBORO...MOVING NORTHEAST AT
11 MPH.

AREAS IN AND AROUND ASHEPOO...CHARLESTON AIRPORT...COLLEGE PARK...
COTTAGEVILLE...DELEMAR CROSSROADS...GOOSE CREEK...HANAHAN...
JACKSONBORO...KNIGHTSVILLE...LADSON...ROUND O...SANGAREE AND
SUMMERVILLE WILL BE IMPACTED THROUGH 215 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND
DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 15, 2:09 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
209 PM EDT SUN JUN 15 2008

SCZ043>045-048>050-151930-
BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND
COLLETON-
209 PM EDT SUN JUN 15 2008

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...DORCHESTER
COUNTY...COLLETON COUNTY...CHARLESTON COUNTY AND BEAUFORT COUNTY
THROUGH 330 PM EDT...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
GUSTY WINDS OF 30 TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHARITY TO WIGGINS...OR ALONG A LINE EXTENDING FROM 15
MILES EAST OF GOOSE CREEK TO 15 MILES EAST OF YEMASSEE...MOVING EAST
AT 11 MPH.

AREAS IN AND AROUND ADAMS RUN...CHARLESTON...DANIEL ISLAND...EDISTO
ISLAND...HANAHAN...HOLLYWOOD...JAMES AND JOHNS ISLANDS...MOUNT
PLEASANT...NORTH CHARLESTON...RAVENEL...SULLIVANS ISLAND...WADMALAW
ISLAND...WEST ASHLEY...YONGES ISLAND AND ISLE OF PALMS WILL BE
IMPACTED THROUGH 330 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THESE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING VERY HEAVY
RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD
PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Jun 15, 3:00 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
300 PM EDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             3 NNW BLUFFTON          32.28N 80.88W
06/15/2008  E0.75 INCH       BEAUFORT           SC   PUBLIC

            PENNY SIZE HAIL WAS REPORTED AT THE OLD CAROLINA GOLF
            CLUB CLUBHOUSE.

&&

DPB
Special weather statement, Jun 15, 3:10 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
310 PM EDT SUN JUN 15 2008

GAZ119-SCZ048-051-151945-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-
310 PM EDT SUN JUN 15 2008

...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY...CHATHAM COUNTY
AND JASPER COUNTY THROUGH 345 PM EDT...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR RIVERSIDE...OR ABOUT 7
MILES EAST OF SAVANNAH...MOVING EAST AT 6 MPH.

AREAS IN AND AROUND DAUFUSKIE ISLAND...RIVERSIDE...THUNDERBOLT...
TYBEE ISLAND AND WILMINGTON ISLAND WILL BE IMPACTED THROUGH 345 PM
EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:13 PM EDTSevere Thunderstorm WarningCHSDorchester32 min
Jun 15, 2:34 PM EDTSevere Thunderstorm WarningCHSCharleston41 min
Jun 15, 2:37 PM EDTSevere Thunderstorm WarningCHSBeaufort38 min
Jun 15, 3:58 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper96 min
Jun 15, 4:06 PM EDTSevere Thunderstorm WarningCHSAllendale, Beaufort, Hampton, Jasper54 min
Jun 15, 4:12 PM EDTSpecial Marine WarningCHS93 min
Jun 15, 4:18 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper57 min
Jun 15, 3:50 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, McIntosh55 min
Jun 15, 4:55 PM EDTSevere Thunderstorm WarningCHSBulloch, Evans, Tattnall65 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.